[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 12, Issue 1 (9-2015) ::
JSRI 2015, 12(1): 57-70 Back to browse issues page
On the Estimation of Shannon Entropy
Hadi Alizadeh Noughabi *
, alizadehhadi@birjand.ac.ir
Abstract:   (2942 Views)

Shannon entropy is increasingly used in many applications. In this article, an estimator of the entropy of a continuous random variable is proposed. Consistency and scale invariance of variance and mean squared error of the proposed estimator is proved and then comparisons are made with Vasicek's (1976), van Es (1992), Ebrahimi et al. (1994) and Correa (1995) entropy estimators. A simulation study is performed and the results indicate that the proposed estimator has smaller mean squared error than competing estimators.

Keywords: Information theory, entropy estimator, exponential distribution, normal distribution, uniform distribution.
Full-Text [PDF 183 kb]   (715 Downloads)    
Type of Study: Research | Subject: General
Received: 2015/11/14 | Accepted: 2015/11/14 | Published: 2015/11/14
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA code



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Alizadeh Noughabi H. On the Estimation of Shannon Entropy . JSRI. 2015; 12 (1) :57-70
URL: http://jsri.srtc.ac.ir/article-1-22-en.html


Volume 12, Issue 1 (9-2015) Back to browse issues page
مجله‌ی پژوهش‌های آماری ایران (علمی - پژوهشی) Journal of Statistical Research of Iran JSRI
Persian site map - English site map - Created in 0.06 seconds with 31 queries by YEKTAWEB 3731